Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 131, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Dec 29, 2021, 12:55 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2021, 12:55 AM EST (05:55 UTC)
- Expired
- Dec 29, 2021, 9:46 AM EST
- In force
- 9 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
516 WHUS71 KAKQ 290555 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1255 AM EST Wed Dec 29 2021 ANZ630-631-291400- /O.NEW.KAKQ.SC.Y.0131.211229T0555Z-211229T1500Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 1255 AM EST Wed Dec 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-291400- /O.NEW.KAKQ.SC.Y.0131.211229T0555Z-211229T1500Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 1255 AM EST Wed Dec 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
362 WHUS71 KAKQ 290849 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 349 AM EST Wed Dec 29 2021 ANZ630-631-291500- /O.CON.KAKQ.SC.Y.0131.000000T0000Z-211229T1500Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 349 AM EST Wed Dec 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-291500- /O.CON.KAKQ.SC.Y.0131.000000T0000Z-211229T1500Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 349 AM EST Wed Dec 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
458 WHUS71 KAKQ 291148 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 648 AM EST Wed Dec 29 2021 ANZ630-631-291500- /O.CON.KAKQ.SC.Y.0131.000000T0000Z-211229T1500Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 648 AM EST Wed Dec 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 15 to 20 kt. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-291500- /O.CON.KAKQ.SC.Y.0131.000000T0000Z-211229T1500Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 648 AM EST Wed Dec 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 15 to 20 kt. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
173 WHUS71 KAKQ 291446 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 946 AM EST Wed Dec 29 2021 ANZ630>632-634-291600- /O.CAN.KAKQ.SC.Y.0131.000000T0000Z-211229T1500Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 946 AM EST Wed Dec 29 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds continue to diminish this morning and the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 8:56 PM EST, 3 hours 59 minutes earlier.
Area forecast discussion, Dec 28, 8:56 PM EST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 856 PM EST Tue Dec 28 2021 .SYNOPSIS... A frontal boundary will meander across the local area through Wednesday. Low pressure and its associated cold front will track across the region Wednesday night into Thursday. A stronger low pressure system is expected to affect the local area during the upcoming weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As of 845 PM EST Tuesday... Latest MSAS has a frontal bndry snaking its way just south and west of the AKQ fa. Models want to bring it north overnight, but just how far north it gets is still in question. Best guess of where it will be at 12Z is across srn VA, ivof VA ST RT 460 (ish). This makes for some adjustments in the grids overnite. Prime of which will be temps. Readings have fallen into the low-mid 50s across ne NC (where skies are clr to pt cldy) to as low as the mid 40s ivof SBY. Not much drop expected from these values (maybe a degree or two) with steady temps expected overnite except across srn VA/ne NC where temps should actually rise to arnd 60. Sky coverage ranges from pt to mstly cldy north/west to fair/pt cldy south/east. Pcpn wise, high res data suggests a few shwrs are still psbl across the nrn tier zones so left slght chc in there. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... As of 225 PM EST Tuesday... Starting out in the warm sector Wed...at least central and srn portions of the FA. Complex low pressure will be tracking across the nrn mid-Atlantic region Wed into Thu pushing a cold front S across the FA (eventually dissipating over srn VA Thu). RA chcs increase across the N by Wed afternoon while remaining low farther to the SE. Better than 60% PoP N/central locations Wed night...40-50% PoPs towards NE NC. Ribbon of best moisture expected to shift S Thu...putting srn VA to NE NC in highest PoPs (40-60%). QPF upwards of 1/2-3/4" inch psbl over the nrn areas...1/4" or less across far SE VA-NE NC. Highs Wed 70-75F S to the l-m60s N and NE. Lows Wed night in the u40s N to around 60F over NE NC. Remaining mostly cloudy Thu w/ highs in the u50s-l60s NE to the l70s over interior NE NC. Drying out Thu night then VRB clouds/partly sunny Fri and remaining mild w/ highs in the u50s-around 60F on the ern shore to the m-u60s most other places. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... As of 135 PM EST Tuesday... Blended guidance begins to bring unsettled/wet back into the local area by late Fri night. Lo pres that develops over the wrn plains Fri is forecast to track ENE to the OH Valley Sat...pulling moisture into the mid-Atlantic region from the W/SW. PoPs for Sat will remain likely across the N (60-70%) with chc PoPs S (40-50%)...tapering off late Sat. The blended guidance brings a trailing system and additional RA chcs to the area Sat night through Sun eventually pushing it associated (strong) cold front through the FA Sun night. Colder/dry wx by Mon/Tue. While a brief period of snow may mix in before the pcpn ends late Sun night/early Mon...overall the dry air looks to arrive too quick for any significant winter precip for this event. Temperatures will remain (well) above normal Fri night through Sun. Low Fri night from the u40s-l50s N to the l-m50s S. Highs Sat in the 60s...l-m70s across srn VA-NE NC. Lows Sat night ranging through the 50s. Highs Sun in the l-m60s...u60s INVOF coastal NE NC. Colder Mon-Tue as strong hi pres builds in from the WNW. Lows Sun night from the u20s NW to the m-u30s SE. Highs Mon in the 40s. Highs Tue mainly 45-50F. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... As of 850 PM EST Tuesday... CIGS generally MVFR across the Piedmont north of a warm front and VFR south/east of it. S-SE winds this eve become S-SW later tonite and Wed behind the front. Gusty up to 20 kts Wed across the se. The front meanders across the area Wed aftrn with continued MVFR CIGS. Some ST and psbl light rain psbl at SBY before the end of the forecast period. OUTLOOK... Ocnl flight restrictions and chcs for rain cont Wed nite and Thurs as low pres and associated cold front push across the area. A period of drying is expected by Fri with rain chcs ramping up again over the weekend. && .MARINE... As of 240 PM EST Tuesday... Afternoon analysis places a weak baroclinic zone near or just south of the CWA. Local winds are quite variable this afternoon but are generally onshore at 5-10 kt. Waves in the bay are around 1 ft with seas offshore around 2 ft. The front is expected to move northward across the area this evening into tonight which will allow winds to switch back to the S and SSW as low pressure over WV migrates slowly east and southeast. This will allow the pressure gradient to tighten across the waters tonight with SSW flow increasing to around 15 kt in the bay and 15- 20 kt offshore. Local wind probabilities are not overly impressive for the bay or sound so will keep SCA headlines out of the forecast, though a few gusts in excess of 20 kt are certainly possible at elevated sensors tonight. The gradient will relax on Wednesday with the front hanging around the northern half of the area in the morning before moving south once again to the I-64 corridor during the afternoon. Guidance is still having a tough time pinning down the exact placement of the front and weak waves of low pressure over the coming days but in general, areas to the south of the front will see marginally stronger SW winds while areas near and to the north of the front will see NE winds. Unsettled weather will continue through the late week period into the weekend as a warm front lifts northward on New Year's Eve into Saturday. A stronger cold front looks to cross the area Sunday evening with strong cold advection and NW winds. Small craft conditions are likely with the potential for low-end Gales into the first half of Monday. Waves will increase a bit to 2-3 ft with the stronger SSW winds tonight while seas increase to 3-4 ft. Thereafter, waves 1-2 ft and seas 2-3 ft persist through early Saturday. Waves/seas increase substantially Sunday night into Monday in the post-frontal NW winds. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...LKB/MPR NEAR TERM...MPR SHORT TERM...ALB LONG TERM...ALB/LKB AVIATION...MPR MARINE...RHR
Hazardous weather outlook, Dec 28, 2:25 PM EST, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 225 PM EST Tue Dec 28 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-291930- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 225 PM EST Tue Dec 28 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.